# SDR AALA200800139

- Difficulty date: January 23, 2008
- Submitted: February 5, 2008
- Operation: Air carrier
- Aircraft: N9677W
- Make and model: Doug DC-9-83
- Aircraft serial: 53627
- Aircraft time: 23,947 hours
- Engine: Pwa JT8D219
- Engine time: 13,323 hours
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Start Valve
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

SLC INFLIGHT T2036/23JAN - AT ROTATION RIGHT START VALVE OPEN LIGHT ILLUMINATED AND FIRE BELL SOUNDED FOR ABOUT 2 TO 3 SECONDS THEN EXTINGUISHED.  THE RIGHT START VALVE OPEN LIGHT ALSO EXTINGUISHED.  RETURNED TO SLC AND LANDED WITHOUT INCIDENT.  INSPECTED ENGINE AND FOUND START VALVE FAILED AND CAUSED DAMAGE TO BYPASS DUCT AND OTHER HARDWARE.  REPLACED NUMBER TWO ENGINE ON 25 JAN 2008 AT SLC.  SYSTEM GROUND CHECKED NORMAL OPERATION.
